Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2007, 8:50 PM CDT for Oconto County, Wisconsin. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 8:50 PM CDT (01:50 UTC)
- Expired
- Jun 20, 2007, 9:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:00 PM CDT | TSTM WND DMG | 3 Ne Pulaski, WI | LARGE TREE DOWN IN TOWN OF CHASE |
| Jun 20, 9:17 PM CDT | HAIL 1.75 | Gillett, WI | AND ESTIMATED 70 MPH WIND. |
| Jun 20, 9:30 PM CDT | TSTM WND DMG | 3 E Gillett, WI | 18 INCH OAK TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 210150
SVRGRB
WIC083-210245-
/O.NEW.KGRB.SV.W.0079.070621T0150Z-070621T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
850 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OCONTO COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 945 PM CDT
* AT 848 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM
WAS LOCATED 14 MILES WEST OF GILLETT...OR ABOUT 9 MILES NORTH OF
SHAWANO...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILLETT BY 905 PM...
OCONTO BY 930 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4504 8848 4485 8848 4485 8823 4469 8823
4468 8797 4499 8775
$$
KURIMSKI3 follow-up statements
000
WWUS53 KGRB 210206
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CDT WED JUN 20 2007
WIC083-210245-
/O.CON.KGRB.SV.W.0079.000000T0000Z-070621T0245Z/
OCONTO-
906 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN OCONTO COUNTY...
AT 904 PM...DOPPLER RADAR CONTINUED TO INDICATE A LARGE SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH.
THIS STORM WAS LOCATED ALONG A LINE EXTENDING FROM HAYES TO
UNDERHILL...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF
SHAWANO TO 12 MILES EAST OF SHAWANO...MOVING SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SAMPSON BY 915 PM...
SPRUCE AND OCONTO FALLS BY 920 PM...
SOBIESKI BY 925 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4504 8848 4485 8848 4485 8823 4469 8823
4468 8797 4499 8775
$$
KURIMSKI000
WWUS53 KGRB 210221
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
921 PM CDT WED JUN 20 2007
WIC083-210245-
/O.CON.KGRB.SV.W.0079.000000T0000Z-070621T0245Z/
OCONTO-
921 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN OCONTO COUNTY...
AT 910 PM...TRAINED WEATHER SPOTTERS REPORTED A LARGE SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM STILES TO SAMPSON TO 6 MILES
SOUTHWEST OF SAMPSON...OR ALONG A LINE EXTENDING FROM 24 MILES EAST
OF SHAWANO TO 19 MILES EAST OF SHAWANO TO 16 MILES EAST OF
SHAWANO...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OCONTO...PENSAUKEE AND LITTLE SUAMICO BY 930 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4504 8848 4485 8848 4485 8823 4469 8823
4468 8797 4499 8775
$$
KURIMSKI000
WWUS53 KGRB 210242
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
942 PM CDT WED JUN 20 2007
WIC083-210252-
/O.EXP.KGRB.SV.W.0079.000000T0000Z-070621T0245Z/
OCONTO-
942 PM CDT WED JUN 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OCONTO COUNTY
EXPIRES AT 945 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10
PM.
LAT...LON 4504 8848 4485 8848 4485 8823 4469 8823
4468 8797 4499 8775
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:45 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Jun 20, 1:45 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT WED JUN 20 2007 .SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS AFTERNOON/EVENING. COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER 00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK INTO THE AREA. GUIDANCE TEMPERATURES LOOK REASONABLE. .LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL THE UPPER FLOW FLATTENS EARLY NEXT WEEK. .AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF TONIGHT AND THURSDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 11:15 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT WED JUN 20 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 20, 8:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
828 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 7 W MERRILL 45.18N 89.82W
06/20/2007 E1.25 INCH LINCOLN WI PUBLIC
&&
AUSTINLocal storm report, Jun 20, 8:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
829 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL ANTIGO 45.15N 89.15W
06/20/2007 M0.88 INCH LANGLADE WI TRAINED SPOTTER
&&Local storm report, Jun 20, 8:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
835 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 9 WSW MERRILL 45.13N 89.85W
06/20/2007 E0.75 INCH LINCOLN WI AMATEUR RADIO
&&Local storm report, Jun 20, 8:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
840 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL 1 SE SUAMICO 44.62N 88.04W
06/20/2007 E1.00 INCH BROWN WI PUBLIC
&&Local storm report, Jun 20, 8:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
841 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO ANTIGO 45.15N 89.15W
06/20/2007 LANGLADE WI LAW ENFORCEMENT
POSSIBLE TORNADO SOUTH OF ANTIGO. ROOF OFF SHED AND TREES
DOWN. TIME APPROX.
&&Local storm report, Jun 20, 8:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
850 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL NEOPIT 44.98N 88.81W
06/20/2007 M1.00 INCH MENOMINEE WI LAW ENFORCEMENT
0845 PM HAIL 8 N WAUSAU 45.08N 89.63W
06/20/2007 E1.00 INCH MARATHON WI PUBLIC
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:15 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 60 min |
| Jun 20, 7:38 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 67 min |
| Jun 20, 8:08 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 48 min |
| Jun 20, 8:15 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 60 min |
| Jun 20, 8:21 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 54 min |
| Jun 20, 8:35 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 25 min |
| Jun 20, 8:48 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 19 min |
| Jun 20, 9:10 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 49 min |
| Jun 20, 9:15 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 15 min |
| Jun 20, 9:31 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jun 20, 9:36 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 24 min |
| Jun 20, 9:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 27 min |
| Jun 20, 9:51 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano | 39 min |
| Jun 20, 10:59 PM CDT | Marine Weather Statement | GRB | 91 min | |
| Jun 21, 12:25 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 29 min |
| Jun 21, 1:13 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.